Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 132, NWS San Francisco Bay Area, CA

August 26, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 26, 2012, 1:43 AM PDT. It took effect at Aug 26, 2012, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2012, 1:43 AM PDT (08:43 UTC)
In effect from
Aug 26, 2012, 2:00 PM PDT
Expired
Aug 26, 2012, 11:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WHUS76 KMTR 260843
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
143 AM PDT SUN AUG 26 2012


PZZ530-261645-
/O.NEW.KMTR.SC.Y.0132.120826T2100Z-120827T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
143 AM PDT SUN AUG 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS AND WAVES: WEST WINDS INCREASING TO 15 TO 25 KT THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
878 
WHUS76 KMTR 261521
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
821 AM PDT SUN AUG 26 2012

PZZ530-262330-
/O.CON.KMTR.SC.Y.0132.120826T2100Z-120827T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
821 AM PDT SUN AUG 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. 

* WINDS AND WAVES: WEST WINDS INCREASING TO 15 TO 25 KT THIS 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
240 
WHUS76 KMTR 262108
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
208 PM PDT SUN AUG 26 2012

PZZ530-270515-
/O.CON.KMTR.SC.Y.0132.000000T0000Z-120827T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
208 PM PDT SUN AUG 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 25, 10:45 PM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 25, 10:45 PM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1045 PM PDT SAT AUG 25 2012

.DISCUSSION...AS OF 9:00 PM PDT SATURDAY...A RELATIVELY DEEP UPPER
LOW HAS DEVELOPED OFF THE COAST OF THE PAC NW AND AN ASSOCIATED
LONGWAVE UPPER TROUGH IS DEEPENING OFF THE WEST COAST BETWEEN 130
AND 140W THIS EVENING. IN ADVANCE OF THIS LONGWAVE TROUGH...A
SHORTWAVE TROUGH RIPPLING THROUGH THE SW FLOW ALOFT APPROACHED THE
CA COAST TODAY. THIS SHORTWAVE TRIGGERED AN INLAND PUSH OF MARINE
AIR AS THE MARINE LAYER DEEPENED TO MORE THAN 2000 FEET AND AS
ONSHORE PRESSURE GRADIENTS INCREASED. MANY COASTAL AREAS DID NOT
CLEAR AT ALL TODAY AND INLAND AREAS COOLED BY AS MUCH AS 10
DEGREES FROM YESTERDAY. AFTERNOON HIGHS WERE ANYWHERE FROM 5 TO 10
DEGREES BELOW THE LATE AUGUST AVERAGE.

NOT MUCH CHANGE IS EXPECTED FOR THE SECOND HALF OF THE WEEKEND.
SUNDAY WILL BE ANOTHER DAY OF PERSISTENT LOW CLOUDS AT THE
COAST...STRONG SEABREEZES...AND COOLER-THAN-NORMAL CONDITIONS
ACROSS THE ENTIRE AREA.

BY MONDAY THE LONGWAVE TROUGH OFFSHORE IS FORECAST TO TEMPORARILY
LIFT NORTHWARD...ALLOWING THE HIGH PRESSURE RIDGE CENTERED OVER
THE FOUR CORNERS AREA TO BUILD BACK TO THE WEST. AT THE SAME TIME
ONSHORE SURFACE PRESSURE GRADIENTS WILL DECREASE AS SURFACE
PRESSURE INCREASES ALONG THE NORTHERN CA COAST. AS A RESULT OF
THESE CHANGES IN THE SYNOPTIC PATTERN...THE MODELS AGREE THAT
TEMPERATURES WILL WARM BACK UP TO NEAR NORMAL ON MONDAY.

MONDAY'S WARM-UP WILL BE BRIEF. THE TROUGH OFFSHORE IS FORECAST
TO MOVE ENE AND INLAND ACROSS THE PAC NW BY LATE TUESDAY WHICH
SHOULD RESULT IN TEMPERATURES DROPPING BACK AT LEAST A FEW DEGREES
ON TUESDAY AND WEDNESDAY. NO SIGNIFICANT CHANCES ARE THEN EXPECTED
FOR THE REST OF THE WEEK. A LONGWAVE UPPER TROUGH WILL LINGER NEAR
THE WEST COAST...KEEPING TEMPS A BIT BELOW NORMAL AND MAINTAINING
A PERSISTENT MARINE LAYER ABOUT 1500 FEET DEEP.

&&

.AVIATION...AS OF 10:30 PM PDT SATURDAY...DEEPER MARINE LAYER WILL
RESULT IN LATER THAN NORMAL BURNOFF TIMES OF THE CIGS SUNDAY.

VICINITY OF KSFO...MVFR/IFR CIGS THROUGH 19-20Z.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...MVFR CIGS THROUGH 19Z AT SNS AND 21Z
AT MRY. CIGS POSSIBLY REMAINING ALL DAY AT MRY.

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.